[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.94.5. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 2, 1975

Unusual Nystagmus After Ethchlorvynol Use

Author Affiliations

School of Medicine University of California San Francisco

JAMA. 1975;232(9):907. doi:10.1001/jama.1975.03250090011006
Abstract

To the Editor.—  A 27-year-old woman who had cine-esophagraphically confirmed aerophagia was electively admitted to the hospital for further evaluation of her long-standing problems of regurgitation and abdominal pain. She was extremely lethargic on arrival at the hospital, but roused in response to her name. She was disoriented as to time and place, her gait was ataxic, and her attention span was short. Her pulse and blood pressure were normal, respirations were 12/min, and her temperature was 36.5 C (97.8 F).Concern was immediately focused upon her depressed mentation. She said that her aerophagic symptoms had caused her great embarrassment, and she had been taking large amounts of a sedative, the name of which she could not recall, for an unknown period of time. She had fallen the day before, and she may have struck her forehead. She denied headache, seizure, syncope, inappropriate affect, or ingestion of other medications. On

×